High Wind, Guadalupe Mountains of Culberson County
- When
- September 26, 12:51 AM MST to 1:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
A strong cold front resulted in strong, northeast, gap winds through Guadalupe Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong cold front resulted in strong, northeast, gap winds through Guadalupe Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 25, 10:37 PM MST, 2 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 1237 AM CDT MON SEP 26 2016 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... MVFR/IFR ceilings are affecting all but CNM and HOB at issuance, though slow and gradual improvement to VFR is expected overnight for INK, PEQ, and MAF. FST will likely see lower ceilings through Monday morning, with improvement to VFR around 18Z. Breezy N/NE winds will continue, though speeds should decrease after 18Z. Otherwise, a few showers could affect area terminals through Monday morning, though have only included TEMPO mention at MAF with MVFR visibility the first few hours of the forecast period. && .PREV DISCUSSION... /issued 1149 PM CDT SUN SEP 25 2016/ DISCUSSION... Have sent a late evening update to cancel the watch and lower PoPs. There is good indications of divergence (4h streamlines) and moisture in place, but instability lacking. MCS to the SE will tend to preclude concerns for development farther NW. As such we have lowered PoPs to chance in most areas, except small area of likely across the far S. Also have decreased the winds some using latest data. Updates are out. Winds are a little slow coming up thru GDP but are trending up for now. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 52 70 54 / 30 10 10 0 Carlsbad 61 53 68 55 / 30 30 10 10 Dryden 68 57 70 60 / 60 60 30 10 Fort Stockton 61 52 67 57 / 50 40 10 10 Guadalupe Pass 52 45 61 53 / 60 30 10 10 Hobbs 60 51 69 52 / 20 10 10 10 Marfa 59 50 65 54 / 50 40 20 10 Midland Intl Airport 61 52 70 54 / 30 10 10 10 Odessa 60 53 70 54 / 30 10 10 10 Wink 61 53 69 56 / 40 20 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...High Wind Warning until noon MDT Monday for Guadalupe Mountains. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1143 PM CDT SUN SEP 25 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270445- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1143 PM CDT SUN SEP 25 2016 /1043 PM MDT SUN SEP 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TONIGHT STRONG NORTHEAST WINDS ARE EXPECTED THROUGH GUADALUPE PASS THIS TONIGHT...WITH SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHEAST WINDS WILL BE POSSIBLE THROUGH GUADALUPE PASS THROUGH MONDAY MORNING...WITH SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655571.